Hail, Cherry
- When
- June 1, 4:00 PM CST
- Where
- Cherry County, Eli
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.950, -101.500
Upper level disturbances moving through northwest flow triggered scattered thunderstorms with large hail over western Nebraska during the late afternoon of June 1st and continued to spread eastward into central Nebraska into the early morning hours of June 2nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Upper level disturbances moving through northwest flow triggered scattered thunderstorms with large hail over western Nebraska during the late afternoon of June 1st and continued to spread eastward into central Nebraska into the early morning hours of June 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 1, 1:39 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 239 PM CDT SUN JUN 1 2008 .DISCUSSION... TONIGHT...THE 12Z GFS WAS ABSENT FOR THE FCST TODAY SO THE 06Z GFS WAS SUBSTITUTED IN ITS PLACE. AS EXPECTED THE ATM IS AND WILL REMAIN STRONGLY SHEAR FOR SEVERAL DAYS. THE NAM12 NOW SHOWS MOISTURE RAPIDLY INCREASING ACROSS THE WRN 2/3 OF THE FCST AREA TONIGHT SUPPORTING LOCALLY HEAVY RAINFALL WITH NEARLY 200 PERCENT OF NORMAL BY MIDDAY MONDAY. AT 18Z THIS AFTN THE ATM WAS MODERATELY UNSTABLE WITH LIS TO -4...STRONGLY SHEARED AND VERY WEAKLY CAPPED. CU FIELD CURRENTLY ACROSS NW ZONES EXTENDING SOUTH THROUGH KOGA WILL LIKELY BE THE FOCUS FOR TSTM DEVELOPMENT LATER THIS AFTN AND TONIGHT. THE BLENDED SOLNS OF THE NAM12...06Z GFS AND NGM INDICATE HIGHEST POPS ACROSS WESTERN AND NORTHWESTERN ZONES. HPC SUGGESTED HIGHEST QPF WILL FALL ACROSS AN AREA CENTERED OVER KVTN AND NORTHWARD INTO SD. AROUND AN INCH OF RAIN IS EXPECTED ACROSS THIS AREA. FLOOD GUIDANCE SUGGESTED 1 TO 2 INCHES OF RAIN IN 3 HRS WOULD BE NEEDED ACROSS HOLT COUNTY AND THE NORTHEAST TO FLOOD. SIMILAR AMOUNTS WOULD BE NEEDED ACROSS PARTS OF THE SOUTHWEST WHICH HAVE BEEN BATTERED BY HEAVY RAIN DURING MAY. THE FCST QPF SHOULD REMAIN BELOW FLOOD GUIDANCE TONIGHT IN THESE AREAS. THE 18Z NAM12 WILL BE EXAMINED...IF AVAILABLE AS A FINAL CHECK. FOR NOW THE FCST IS LACED WITH 1ST PERIOD SEVERE WEATHER WORDING AND THE MENTION OF HEAVY RAINFALL FROM SCATTERED TSTMS ACROSS THE WRN 2/3 OF THE FCST AREA. THE NAM12 TORNADO PARAMETERS SUGGEST ISOLATED TORNADOES ACROSS JUST THE FAR SOUTHWEST ZONES. THE RUC40 SUGGESTED AN ISOLATED TORNADO THREAT WOULD EXTEND NORTH TO ROUGHLY NEB HIGHWAY 2. ALL OF THIS SEVERE WEATHER POTENTIAL SHOULD DIMINISH BY 03Z THIS EVENING. FOR MONDAY...LITTLE CHANGE EXCEPT...MOISTURE INCREASES. THE SPC HAS OUTLOOKED ALL OF THE FCST AREA FOR SEVERE WEATHER LATE MONDAY AND MENTIONED THAT PORTIONS OF THE AREA COULD BE UPGRADED TO MODERATE RISK IF WARRANTED. WINDS ALOFT WILL BE STRONG AND THE CAP WILL BE WEAK. THE MODELS WERE FOCUSING MOST OF THEIR ENERGY ACROSS THE FAR NORTHERN ZONES AND ON INTO SD WHERE A MAJOR MCS WOULD BE CARVING THROUGH DURING THE DAY. THIS SYSTEM IS EXPECTED TO MOVE AWAY BY 00Z SETTING THE STAGE FOR REDEVELOPMENT ACROSS SWRN NEB. ALL OF THE PARAMETERS WILL BE IN PLACE FOR SEVERE WEATHER WITH THE BEST FOCUS SOUTH OF NEB HIGHWAY 2. AN ISOLATED TORNADO COULD FORM IN ADDITION TO THE HAIL...HIGH WINDS AND INTENSE RAINFALL. PRECIPITABLE WATER WILL BE NEAR 200 PERCENT OF NORMAL. ONLY THE NAM12 IS BLOWING UP ACROSS SOUTHWEST NEB FORECASTING HP SUPERCELL DEVELOPMENT. LATER FCST WILL MONITOR THIS AREA AS A FLOOD WATCH MAY BE REQUIRED. TUESDAY AND WEDNESDAY... THE ATM STABILIZES SOMEWHAT TUESDAY... PRESUMABLY IN THE WAKE OF THE CONVECTION MONDAY NIGHT. HOWEVER THE NAM INDICATES MOISTURE WILL RETURN LATE TUESDAY NIGHT AND THE BLENDED SOLNS OF THE GFS AND NAM12 RAMP UP POPS AFTER MIDNIGHT LATE TUESDAY THROUGH WEDNESDAY MORNING FOR WHAT LOOKS LIKE A LATE NIGHT ROUND OF THUNDERSTORMS TUESDAY AND THE BEGINNING OF A PROTRACTED HEAVY RAIN AND SEVERE WEATHER EVENT FOR WEDNESDAY. THE SPC HAS OUTLOOKED CENTRAL NEBRASKA FOR SEVERE WEATHER WEDNESDAY. THE NAM AND GFS KEEP WRN AND NCNTL NEB ON THE COOL SIDE OF A DEEP DEVELOPING CYCLONE. BOTH THE ECMWF AND GFS DEEPEN THE CYCLONE TO 983MB ACROSS SERN COLO WEDNESDAY EVENING...AND LIFT IT INTO MINNESOTA BY 12Z FRIDAY. THE GFS BREAKS THE LOW INTO TWO PIECES WHILE THE ECMWF KEEPS THE STORM WHOLE. HEAVY RAIN AND HAIL ARE THE MAIN CONCERN FOR WEDNESDAY ALONG AND SOUTH OF HIGHWAY 80 ACROSS WRN NEB. THE GFS INDICATES THE PARAMETERS WILL BE IN PLACE FOR TORNADOES ACROSS KS...SWRN AND SCNTL NEB. THURSDAY...A MAJOR CYCLONE CARVES THROUGH THE CENTRAL PLAINS. HPC SUGGESTED RARE LIKELY POPS ON DAY 5 FOR WRN AND NCNTL NEB ON THURSDAY FOR THIS SYSTEM AS CONFIDENCE IS HIGH FOR ADDITIONAL RAINFALL. SPC IS FCSTING A WIDESPREAD SEVERE WEATHER OUTBREAK ACROSS THE MIDWEST. FRIDAY THROUGH SUNDAY...THE MAJOR STORM EXITS THE FCST AREA FRIDAY LEAVING DRY WEATHER FOR SATURDAY AND SUNDAY. THE NEIGHBORS NORTH SUGGESTED A MCS WOULD DEVELOP ACROSS THE DAKOTAS SATURDAY NIGHT. THIS LOOKS SPECULATIVE. THE 12Z ECMWF IS SILENT SATURDAY AND SUNDAY. OVERALL...ALL MODEL SOLNS ARE TRENDING WETTER DAYS 1 THROUGH 7. THE ECMWF...GFS...GFS ENSEMBLE AND HPC STORM TOTAL RAINFALL THROUGH DAYS 1 THROUGH 7 INDICATED BETWEEN 1.25 AND 2.25 INCHES OF RAINFALL IN NORTH PLATTE AND BETWEEN 1.5 AND 3 INCHES OF RAINFALL AT VALENTINE. HPC GUIDANCE INDICATED 1.5 INCHES FOR NORTH PLATTE AND 3 INCHES AT VALENTINE. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION WILL CAUSE PERIODS OF MVFR AND POSSIBLE IFR CONDITIONS THIS EVENING INTO THE OVERNIGHT HOURS. MORE WIDESPREAD ACTIVITY OVERNIGHT...ESPECIALLY OVER SOUTHWEST NEBRASKA...AFFECTING KLBF...WITH MVFR CIGS AND/OR VSBY FROM SHOWERS AND FOG. FURTHER NORTH MORE UNCERTAINTY ABOUT MVFR AND SHOWERS SUSTAINING. TOMORROW LINGERING LOW CLOUDS ARE POSSIBLE...HOWEVER AS SHOWERS AND THUNDERSTORMS END...VFR CONDITIONS MAY RETURN. LATER FORECASTS WILL REFINE DETAILS FOR TOMORROW MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/MJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT SUN JUN 1 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-022000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 253 PM CDT SUN JUN 1 2008 /153 PM MDT SUN JUN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. A WEAK FRONT PASSING THROUGH NEBRASKA IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA. WITH VERY UNSTABLE CONDITIONS AHEAD OF THE SYSTEM...SOME SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH THE LATE EVENING HOURS. THEN...THE STORMS WILL BECOME ORGANIZED INTO A SYSTEM AND HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL BECOME THE PRIMARY RISK. UNTIL THEN...LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTER TONIGHT...THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH MOST OF THE WEEK WITH AT LEAST A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL...DAMAGING WINDS WILL BE THE PRIMARY THREAT...HOWEVER TORNADOES WILL ALSO BE POSSIBLE. THE SEVERE THREAT FOR THE REMAINDER OF THE WEEK IS STILL UNCERTAIN AND WILL BE REFINED IN FUTURE OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND MAY BE NEEDED AGAIN MONDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 134 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
15 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.
A tornado touched down briefly and broke off treas in a pasture.
A trucker at the intersection of Interstate 80 and Interstate 76 reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyThe tornado archive for Nebraska, 2008Warnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100590, 100594, 100610, 100605, 100615, 100614, 100601, 100620, 100608, 100621, 100635, 100636, 100630, 100640, 100634, 100637, 100638.